Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 16, NWS New Orleans, LA

April 29, 2014Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Apr 29, 2014, 8:41 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 94 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 8:41 PM CDT (01:41 UTC)
Expired
Apr 29, 2014, 10:15 PM CDT
In force
94 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Harrison County, MS, Jackson County, MS

What was reported inside it

TimeReportWhereRemark
Apr 29, 8:42 PM CDTFLASH FLOODSt. Martin, MSSEVERAL ROADS IMPASSABLE.
Apr 29, 8:42 PM CDTFLASH FLOODVancleave, MSSEVERAL ROADS IMPASSABLE.
Apr 29, 8:43 PM CDTFLASH FLOODBiloxi, MSNUMEROUS ROADS FLOODED.
Apr 29, 8:43 PM CDTFLASH FLOODGulfport, MSNUMEROUS ROADS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3284 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3284 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
3.5
Supercell composite
13.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WGUS54 KLIX 300141
FFWLIX
MSC047-059-300315-
/O.NEW.KLIX.FF.W.0016.140430T0141Z-140430T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
841 PM CDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRISON COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ST. MARTIN...PASCAGOULA...OCEAN
  SPRINGS...MOSS POINT...ESCATAWPA...

* UNTIL 1015 PM CDT

* AT 835 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADE...    
  VANCLEAVE...SAUCIER...BILOXI...GULFPORT...OCEAN SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3035 8843 3031 8847 3036 8862 3033 8873
      3041 8885 3039 8886 3037 8881 3036 8881
      3038 8886 3038 8901 3030 8929 3035 8929
      3037 8934 3058 8933 3069 8895 3068 8889
      3072 8884 3074 8841 3034 8839

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 4:19 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Apr 29, 4:19 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT TUE APR 29 2014

.UPDATE...

DISCUSSION WILL BE SHORT AS WE ARE WORKING SEVERE WEATHER IN OUR
AREA...AS WELL AS PROVIDING WARNING BACKUP FOR WFO MOBILE DUE TO
LIGHTNING STRIKES AT THEIR OFFICE.

&&

.SYNOPSIS...

LOW PRESSURE NORTHWEST OF BATON ROUGE ALONG FRONT EXTENDING FROM
NEAR COLUMBUS MISSISSIPPI TO LAKE CHARLES LOUISIANA. OUTFLOW
BOUNDARY THAT WAS NEAR THE LOUISIANA COAST EARLIER HAS LIFTED
NORTHWARD ACROSS THE AREA. ISOLATED SEVERE CONVECTION DEVELOPING
IN A VERY UNSTABLE AIRMASS AND PRODUCING LOCALLY HEAVY RAIN AS
WELL. DEW POINTS UPPER 60S NORTH TO MID 70S FAR SOUTH...WITH
TEMPERATURES IN THE 80S WHERE CONVECTION HAS NOT COOLED THE LOCAL
AIRMASS.

&&

.SHORT TERM...

FRONT WILL MOVE SLOWLY EASTWARD AND SHOULD BE EAST OF THE
AREA...ALBEIT BARELY...BY WEDNESDAY MORNING AS FRONT PARALLELS
UPPER FLOW. CONVECTION SHOULD WIND DOWN THIS EVENING AS WE LOSE
SURFACE HEATING. MAY BE SOME ISOLATED SHOWERS IMMEDIATELY BEHIND
THE FRONT THROUGH THURSDAY...BUT THIS SHOULD BE MAINLY OVER THE
COASTAL WATERS AND POSSIBLY LOWER PLAQUEMINES PARISH. IT IS
POSSIBLE THAT RAIN COULD SPREAD A LITTLE FURTHER NORTHWEST ON
FRIDAY AS A STRONG IMPULSE MOVES THROUGH THE BASE OF THE TROF.

MONITORING POTENTIAL FOR MINOR COASTAL FLOODING. HAD SOME MINOR
ISSUES RIGHT AT HIGH TIDE AT MIDDAY NEAR WAVELAND. WITH FRONTAL
BOUNDARY REACHING THAT AREA OVERNIGHT...WINDS SHOULD SHIFT FROM
SOUTHEAST TO NORTH. THIS WILL QUIT PUSHING WATER INTO BAY ST.
LOUIS...SO WILL NOT ISSUE COASTAL FLOOD ADVISORY AT THIS TIME.

COOLER AND DRIER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT WITH
TEMPERATURES ABOUT 5-10 DEGREES BELOW NORMAL FOR WEDNESDAY NIGHT
INTO FRIDAY. 35

&&

.LONG TERM...

RIDGING MOVES INTO THE AREA FOR THE WEEKEND AND EARLY NEXT WEEK
WITH DRY WEATHER ANTICIPATED THROUGH THE EXTENDED PERIOD.
TEMPERATURES SHOULD RECOVER TO NEAR TO SLIGHTLY ABOVE NORMAL FOR
HIGHS AND NEAR TO SLIGHTLY BELOW NORMAL ON LOWS WITH DRY AIR IN
PLACE. 35

&&

.AVIATION...

VARIABLE CONDITIONS OCCURRING ACROSS THE AREA WITH MOST CEILINGS
IN THE MVFR RANGE. PRECIPITATION IS OCCASIONALLY LOWERING CEILINGS
TO IFR. ANTICIPATE THAT CONVECTION WILL NOT BE MENTIONED IN THE
00Z TAF PACKAGE WITH THE POSSIBLE EXCEPTION OF KMCB. MOST
TERMINALS SHOULD NOT SEE FOG AROUND SUNRISE...WITH THE POSSIBLE
EXCEPTION OF KMCB. 35

&&

.MARINE...

WILL HOLD ONTO EXERCISE CAUTION FOR SEVERAL MORE HOURS...UNTIL
05Z...WITH THE EXCEPTION OF LAKE PONTCHARTRAIN AND THE INNER
WATERS WEST OF THE MOUTH OF THE MISSISSIPPI RIVER. WIND FIELDS
SHOULD RELAX BRIEFLY AS FRONT MOVES INTO THE COASTAL WATERS...WITH
WINDS INCREASING AGAIN WEDNESDAY NIGHT INTO THURSDAY AS DRIER AIR
REACHES THE MARINE AREA. WINDS SHOULD SUBSIDE BY THURSDAY NIGHT
WITH RELATIVELY BENIGN CONDITIONS EXPECTED FOR THE WEEKEND. 35

&&

.DECISION SUPPORT...

DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             MONITORING RIVER FLOODING
             SEVERE WEATHER OPERATIONS
             SEVERE WEATHER OPERATIONS FOR WFO MOBILE

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  57  76  48  71 /  40  10   0   0
BTR  59  78  49  73 /  30  10   0  10
ASD  64  80  52  73 /  50  20  10  10
MSY  65  79  57  72 /  50  20  10  10
GPT  67  81  56  74 /  60  30  10  10
PQL  65  80  53  73 /  60  40  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 29, 4:43 AM CDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
443 AM CDT TUE APR 29 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-292145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
443 AM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT WILL BE HIGHER
WIND GUSTS AND HAIL FROM THE STRONGER STORMS. SOME LOCALIZED
HEAVY RAINFALL MAY RESULT IN BRIEF PONDING OF WATER. THE AREA OF
GREATER THREATS SHOULD BE EAST OF THE I-55 CORRIDOR...PARTICULARLY
OVER SOUTHEAST MISSISSIPPI.

SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE COASTAL WATERS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE RELAY ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL
LAW ENFORCEMENT.

24/RR

In the hours before

Special weather statement, Apr 29, 5:33 PM CDT, 3 hours 8 minutes before
MSZ081-292315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
533 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM AFFECTING HARRISON COUNTY...

AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LONG BEACH...OR ABOUT 6
MILES SOUTHWEST OF LYMAN...MOVING NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GULFPORT...
GULFPORT AIRPORT...LYMAN...SAUCIER AND BILOXI

A FUNNEL CLOUD WAS SPOTTED NEAR MILE MARKER 24 ON INTERSTATE 10.
THERE IS NO SIGNIFICANT ROTATION SHOWING UP ON RADAR.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
Special weather statement, Apr 29, 5:54 PM CDT, 2 hours 47 minutes before
LAZ039-MSZ071-077-300000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
554 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM AFFECTING WALTHALL COUNTY...PEARL RIVER
COUNTY...WASHINGTON PARISH...

AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FRANKLINTON...OR ABOUT 3 MILES NORTHEAST OF
FRANKLINTON...MOVING NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...DEXTER...VARNADO AND ANGIE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 29, 6:11 PM CDT, 2 hours 30 minutes before
MSZ081-082-300015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
611 PM CDT TUE APR 29 2014

...CLUSTER OF STRONG THUNDERSTORMS AFFECTING JACKSON
COUNTY...HARRISON COUNTY...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR PASS CHRISTIAN AND LONG
BEACH...MOVING NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LONG BEACH...GULFPORT...GULFPORT AIRPORT...LYMAN...BILOXI...
SAUCIER AND ST. MARTIN.

HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS. DRIVERS TRAVELING THROUGH THE
IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL
ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 29, 7:01 PM CDT, 1 hour 40 minutes before
MSZ081-082-300100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
701 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORMS CONTINUE OVER JACKSON COUNTY...HARRISON
COUNTY...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN HARRISON AND JACKSON
COUNTIES...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ST. MARTIN...OCEAN SPRINGS...GULF PARK ESTATES...GAUTIER...
PASCAGOULA...VANCLEAVE...MOSS POINT...ESCATAWPA AND WADE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

FUNNEL CLOUDS WERE SPOTTED NEAR THE GULFPORT AIRPORT. BRIEF FUNNEL
CLOUDS WILL BE POSSIBLE WITH THESE STORMS.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

A FLASH FLOOD WARNING IS IN EFFECT FOR SOUTHERN HARRISON COUNTY
UNTIL 845 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
Special weather statement, Apr 29, 7:48 PM CDT, 53 minutes before
LAZ037-039-050-071-300145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
748 PM CDT TUE APR 29 2014

...CLUSTER OF STRONG THUNDERSTORMS AFFECTING ST. HELENA
PARISH...LIVINGSTON PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON
PARISH...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR GREENSBURG AND
TANGIPAHOA...MOVING NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...AMITE...ROSELAND...TANGIPAHOA...KENTWOOD...WILMER AND MOUNT
HERMAN.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Apr 29, 8:37 PM CDT, 4 minutes before
LAZ039-071-300230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING NORTHERN TANGIPAHOA
PARISH...WASHINGTON PARISH...

AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FRANKLINTON...MOVING EAST AT
35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...FRANKLINTON...ENON...BOGALUSA...VARNADO AND ANGIE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:24 PM CDTFlash Flood WarningLIXJackson81 min
Apr 29, 10:12 PM CDTFlash Flood WarningLIXJackson2 hr
Apr 30, 8:45 AM CDTRiver Flood WarningLIXJackson4 days

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.